Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Amarillo, TX

April 29, 20094 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 29, 2009, 5:43 PM CDT for 4 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2009, 5:43 PM CDT (22:43 UTC)
Expired
Apr 29, 2009, 6:45 PM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 61 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:44 PM CDTHAIL 1Fritch, TX
Apr 29, 5:44 PM CDTHAIL 1.75Fritch, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 3:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 292243
SVRAMA
TXC065-233-341-375-292345-
/O.NEW.KAMA.SV.W.0039.090429T2243Z-090429T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT WED APR 29 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 645 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR FRITCH...OR ABOUT 11 MILES WEST OF BORGER...MOVING 
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRITCH...
  SANFORD...
  BORGER...
  LAKE MEREDITH...
  STINNETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3594 10134 3567 10110 3549 10169 3570 10184
TIME...MOT...LOC 2242Z 241DEG 13KT 3563 10159

$$

TAB
1 follow-up statement
000 
WWUS54 KAMA 292254
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT WED APR 29 2009

TXC065-233-341-375-292345-
/O.CON.KAMA.SV.W.0039.000000T0000Z-090429T2345Z/
HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-
554 PM CDT WED APR 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CARSON...NORTHEASTERN POTTER...SOUTHEASTERN MOORE
AND SOUTHERN HUTCHINSON COUNTIES...

AT 544 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM THAT HAD PRODUCED LARGE DAMAGING HAIL UP TO GOLF BALL 
SIZE.  THIS STORM WAS LOCATED NEAR FRITCH...OR ABOUT 8 MILES WEST OF 
BORGER...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANFORD...
  FRITCH...
  BORGER...
  LAKE MEREDITH...
  STINNETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3594 10134 3567 10110 3549 10169 3570 10184
TIME...MOT...LOC 2254Z 241DEG 13KT 3565 10154

$$

TAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:15 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 29, 4:15 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT WED APR 29 2009

.DISCUSSION...
CLOUDS HAVE BROKEN ACROSS THE PANHANDLES ALLOWING FOR MOST OF THE
AREA TO WARM NICELY. A DRYLINE EXTENDS ROUGHLY FROM NEAR GUYMON TO
DUMAS TO FRIONA AND CAN BE READILY DISTINGUISHED BY A LINE OF CU ON
VISIBLE SAT IMAGERY. CONVECTION IS ALREADY BEGINNING TO DEVELOP
ALONG THIS LINE. LATEST LAPS ANALYSIS SHOWS SBCAPE VALUES IN THE
2500-3500 J/KG RANGE EAST OF THE DRYLINE. IN ADDITION...0-6 KM BULK
SHEAR VALUES ARE SUPPORTIVE OF SUPERCELLS. THUS...ANY STORMS THAT
DEVELOP ARE LIKELY TO BE SEVERE THIS AFTERNOON AND EVENING WITH LARGE
HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR IS ALSO SUFFICIENT ENOUGH
THAT AN ISOLATED TORNADO CANNOT BE RULED OUT.

THE UPPER LEVEL DISTURBANCE RESPONSIBLE FOR TRIGGERING THE STORMS
WILL EXIT THE AREA EARLY TONIGHT. IN ITS WAKE...A COLD FRONT WILL
BEGIN TO APPROACH THE AREA THURSDAY. THE COLD FRONT WILL STALL ACROSS
THE AREA AND FINALLY MOVE THROUGH THE CWA FRIDAY. BOTH THE NAM AND
GFS DEPICTED SOME PRECIP ACROSS THE NORTHERN TX PANHANDLE AND THE OK
PANHANDLE FRIDAY BEHIND THE FRONT FRIDAY MORNING. THUS...INSERTED
SLIGHT CHANCE POPS TO ACCOUNT FOR THIS. BELOW NORMAL TEMPERATURES CAN
BE EXPECTED FOR THE WEEKEND.

THE 12Z GFS AND ECMWF ARE IN VAST DISAGREEMENT WITH TIMING OF
FEATURES IN THE EXTENDED. MADE VERY FEW CHANGES IN THE EXTENDED UNTIL
THE MEDIUM RANGE MODELS COME INTO BETTER AGREEMENT. HOWEVER...BOTH
SOLUTIONS DO SHOW THAT THE ACTIVE WX PATTERN SHOULD CONTINUE.

NUTTALL

&&

.FIRE WEATHER...
SEVERAL ROUNDS OF PRECIPITATION CHANCES AND HIGHER RELATIVE
HUMIDITIES SHOULD KEEP FIRE WEATHER CONCERNS MINIMAL FOR MUCH OF THE
UPCOMING WEEK.

NUTTALL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                56  84  52  71  45 /  30   5   5  10  20
BEAVER OK                  57  77  52  62  45 /  50  10  10  20  20
BOISE CITY OK              54  76  48  62  42 /  30   5  10  20  20
BORGER TX                  60  81  54  65  46 /  40   5  10  10  20
BOYS RANCH TX              55  83  49  70  48 /  30   5   5  10  20
CANYON TX                  56  85  52  75  48 /  30   5   5  10  20
CLARENDON TX               61  86  57  75  49 /  40   5   5  10  20
DALHART TX                 49  81  49  68  45 /  30   5  10  10  20
GUYMON OK                  54  76  49  64  43 /  40   5  10  20  20
HEREFORD TX                54  86  51  81  49 /  30   5   5   5  10
LIPSCOMB TX                60  80  55  64  48 /  50  10  10  20  30
PAMPA TX                   58  81  54  64  45 /  40   5  10  10  20
SHAMROCK TX                62  86  59  73  51 /  50   5  10  10  20
WELLINGTON TX              63  88  61  78  52 /  50   5   5  10  20

&&

.PREV DISCUSSION... /ISSUED 1251 PM CDT WED APR 29 2009/

AVIATION...
UNSTABLE AIRMASS WILL REMAIN OVER FCST AREA THIS AFTN AND EVE.  DRYLINE
CURRENTLY W OF FCST AREA...WITH EWD PROGRESSION INTO PNHDLS EXPECTED
TO BE MOST PRONOUNCED OVER NWRN SECTIONS...WHERE H8 RUC ANALYSIS
INDICATES LOWER DWPTS.  ISOLATED TO SCT TSTMS EXPECTED THRU THIS AFTN
AND EVE. ACTIVITY EXPECTED TO WANE TNGT.  SSELY LOW-LEVEL WINDS
AFTER 06Z WILL TRANSPORT SHALLOW MSTR INTO SRN PART OF FCST AREA LATE
TNGT...BUT DO NOT EXPECT IFR OR MVFR CIGS THU MRNG.  COLD FRONT
PRODUCES NWLY AND NLY SFC WINDS FOR THU MRNG.

COCKRELL

PREV DISCUSSION... /ISSUED 1210 PM CDT WED APR 29 2009/

UPDATE...
UPDATED THE FORECAST TO EXTEND PRECIP CHANCES TO COVER THE WESTERN
ZONES FOR THIS AFTERNOON AND TONIGHT. OUTFLOW BOUNDARIES LEFT IN THE
WAKE OF EARLY MORNING TSTRMS THIS MORNING CAN BE SEEN ON RADAR AND
VIS SAT IMAGES. CURRENT OBS ALSO SHOW DEWPOINTS WELL INTO THE 50S
WEST ACROSS THE TX/NM STATE LINE. IT APPEARS THAT THE DRYLINE MAY NOT
MIX AS FAR EAST AS PREVIOUSLY THOUGHT...WHICH IS ALSO DEPICTED IN
LATEST 12Z NAM AND RUC. THUS...GRIDS HAVE BEEN UPDATED TO REFLECT THE
NEW TRENDS. UPDATED ZFP HAS BEEN SENT.

NUTTALL

PREV DISCUSSION... /ISSUED 648 AM CDT WED APR 29 2009/

UPDATE...
NOCTURNAL THUNDERSTORM ACTIVITY HAS MOVED EAST OF THE AREA THIS
MORNING...SO SEVERE THUNDERSTORM WATCH 208 WAS CANCELLED.
REDEVELOPMENT IS EXPECTED LATER TODAY AHEAD OF A DEVELOPING DRYLINE.
THE REST OF THE FORECAST IS ON TRACK.

NUNEZ

PREV DISCUSSION... /ISSUED 642 AM CDT WED APR 29 2009/

AVIATION...
WIDESPREAD NOCTURNAL CONVECTION ASSOCIATED WITH THE INITIAL SHORTWAVE
TROF HAS ALMOST EXITED THE PANHANDLES TO THE EAST. THIS SHOULD LEAVE
THE AREA IN AN AREA OF LARGE SCALE SUPPRESSION FOR THE FIRST PART OF
THE DAY SO NO ADDITIONAL CONVECTION IS EXPECTED THROUGH MID
AFTERNOON. HOWEVER...BY LATE AFTERNOON...DIURNAL HEATING WILL
INTERACT WITH A MOIST...CONDITIONALLY UNSTABLE ENVIRONMENT TO PRODUCE
ADDITIONAL SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL BE IN THE
CENTRAL/EASTERN COUNTIES SO CB REMARKS WERE ADDED TO KAMA/KGUY FROM
22Z TO 03Z WITH NO MENTION AT KDHT.

IN THE INTERIM...WE WILL HAVE SOME LOW CLOUDS/VSBYS TO DEAL WITH.
RECENT SATELLITE IMAGERY SHOWS A GAPING HOLE IN THE LOW CIGS RIGHT
OVER KAMA BUT THIS SHOULD FILL BACK IN THIS MORNING DESPITE LOW LEVEL
SOUTH SOUTHWEST WINDS. HOWEVER...TEMPORAL CONFIDENCE IS NOT THAT
HIGH SO I HAVE OPTED TO USE A TEMPO GROUP TO COVER LOW CIGS FROM 13Z
TO 17Z. ELSEWHERE...I CARRIED PREVAILING IFR /OR LOWER/ CIGS THROUGH
MID MORNING BEFORE LIFTING TO LOW END MVFR. VFR CIGS ARE FORECAST AT
ALL TAF SITES BY 17Z. THERE IS A CHANCE THAT LOW CIGS COULD RETURN
TONIGHT AT KAMA/KGUY BUT THIS HAS BEEN OMITTED FOR NOW GIVEN THE LOW
CONFIDENCE.

JOHNSON

PREV DISCUSSION... /ISSUED 507 AM CDT WED APR 29 2009/

DISCUSSION...
NOCTURNAL THUNDERSTORM ACTIVITY HAS BECOME FOCUSED OVER THE EASTERN
PARTS OF THE PANHANDLES. ELEVATED DEVELOPMENT MAY RESULT IN
MARGINALLY SEVERE WEATHER AS AN UPPER LEVEL DISTURBANCE DRIVES THIS
ACTIVITY EAST.

IN THE MEANTIME...THE NEXT DISTURBANCE JUST CLEARED THE FOUR CORNERS...
MOVING EAST TOWARDS THE PLAINS STATES. AT THE SURFACE...THE ANTICIPATED
FORMATION OF A DRYLINE MAY BE SLOWER TO DEVELOP SINCE 50+ DEGREE
DEWPOINTS STILL EXISTED OVER THE EASTERN PLAINS OF NEW MEXICO EARLY
THIS MORNING. ANY DELAY TO THE EROSION OF THE LOW CLOUD COVER WILL
HINDER THUNDERSTORM REDEVELOPMENT THIS AFTERNOON IN ADDITION TO
MINIMIZING THE SEVERE THREAT. FOR NOW...WE WILL MAINTAIN POPS OVER
THE CENTRAL AND EASTERN PARTS OF PANHANDLES TODAY AND EAST OF THE
CAPROCK TONIGHT.

ONCE THE DISTURBANCE EXITS EAST...A COLD FRONT WILL EDGE INTO THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLE BEFORE STALLING AS THE UPPER
LOW PRESSURE SYSTEM ADVANCES INTO THE SOUTHERN HIGH PLAINS. THE BEST
CHANCE OF RAIN SHOULD REMAIN NORTH AND EAST OF THE AREAS THURSDAY
WHERE ESSENTIAL MOISTURE WILL BE PRESENT.

CONFLUENCE FLOW EMERGES BRIEFLY THURSDAY NIGHT AND FRIDAY...BRINGING
A BREAK IN THE RAIN. CONSIDERABLE CLOUD COVER SHOULD KEEP CONDITIONS
COOL HOWEVER.

RAIN CHANCES RETURN THIS WEEKEND AS THE WEATHER PATTERN REMAINS
ACTIVE. TIMING ISSUES STILL EXIST IN THE EXTENDED FORECAST THOUGH THE
ECMWF CONTINUES TO DEPICT A LOW PRESSURE SYSTEM AFFECTING THE
SOUTHERN HIGH PLAINS AROUND TUESDAY.

NUNEZ

FIRE WEATHER...
LOW TO MODERATE FIRE WEATHER CONDITIONS SHOULD PREVAIL ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES TODAY THROUGH EARLY NEXT WEEK GIVEN THE
FREQUENT CLOUD COVER AND OCCASIONAL PERIODS OF PRECIPITATION.

NUNEZ

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/06
Hazardous weather outlook, Apr 29, 3:55 PM CDT, 1 hour 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT WED APR 29 2009

OKZ001>003-TXZ001>020-301100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
355 PM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND FOR ALL
BUT THE FAR WESTERN PARTS OF THE TEXAS PANHANDLE UNTIL 11 PM CDT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS
ALL SECTIONS OF THE PANHANDLES. SOME THUNDERSTORMS MAY BECOME
SEVERE...MAINLY FOR AREAS EAST OF A LINE FROM BOISE CITY TO DALHART
TO HEREFORD. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MOST OF THE TEXAS AND
OKLAHOMA PANHANDLES FRIDAY NIGHT THROUGH SUNDAY...AND AGAIN ON MONDAY
NIGHT AND TUESDAY. SOME OF THESE STORMS MAY BECOME STRONG...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND BE
PREPARED FOR ACTIVATION THIS AFTERNOON AND THIS EVENING.

COCKRELL

In the hours before

Special weather statement, Apr 29, 4:35 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT WED APR 29 2009

TXZ007-008-292215-
HUTCHINSON TX-MOORE TX-
435 PM CDT WED APR 29 2009

...STRONG THUNDERSTORM IN SOUTHWESTERN HUTCHINSON AND MOORE
COUNTIES...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOUR WAY MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE HALF INCH IN SIZE AND WINDS TO 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHWESTERN HUTCHINSON AND MOORE COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

TAB
Special weather statement, Apr 29, 5:27 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT WED APR 29 2009

TXZ003-004-008-009-292300-
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
527 PM CDT WED APR 29 2009

...STRONG THUNDERSTORM IN SOUTHEASTERN HANSFORD...NORTHEASTERN
HUTCHINSON...SOUTHWESTERN OCHILTREE AND NORTHWESTERN ROBERTS
COUNTIES...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN HUTCHINSON COUNTY MOVING
NORTHEAST AT 25 MPH.

ONE HALF INCH SIZE HAIL AND STRONG WINDS TO 50 MPH WILL BE POSSIBLE.

PEOPLE IN SOUTHEASTERN HANSFORD...NORTHEASTERN HUTCHINSON...
SOUTHWESTERN OCHILTREE AND NORTHWESTERN ROBERTS COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

TAB
Special weather statement, Apr 29, 5:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT WED APR 29 2009

TXZ007-008-012-013-292300-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
533 PM CDT WED APR 29 2009

...STRONG THUNDERSTORM IN NORTHWESTERN CARSON...SOUTHWESTERN
HUTCHINSON...SOUTHEASTERN MOORE AND NORTHEASTERN POTTER COUNTIES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRITCH MOVING NORTHEAST AT 20 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE.

PEOPLE IN NORTHWESTERN CARSON...SOUTHWESTERN HUTCHINSON...
SOUTHEASTERN MOORE AND NORTHEASTERN POTTER COUNTIES...INCLUDING THE
CITY OF BORGER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

TAB
Local storm report, Apr 29, 5:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT WED APR 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 WSW SANFORD           35.69N 101.58W
04/29/2009  E0.88 INCH       HUTCHINSON         TX   PUBLIC

&&

EVENT NUMBER AMA01338

BILODEAU

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:23 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree67 min
Apr 28, 10:59 PM CDTAreal Flood AdvisoryAMAHansford, Hutchinson3 hr
Apr 29, 4:20 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts55 min
Apr 29, 4:48 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore, Potter42 min
Apr 29, 5:49 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley44 min
Apr 29, 6:24 PM CDTTornado WarningAMACarson36 min
Apr 29, 6:26 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall46 min
Apr 29, 6:32 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.